Volume 12, issue 1 (2012)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 5, 2007–2532
Issue 4, 1497–2006
Issue 3, 991–1495
Issue 2, 473–990
Issue 1, 1–472

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
A lower bound for the number of group actions on a compact Riemann surface

James W Anderson and Aaron Wootton

Algebraic & Geometric Topology 12 (2012) 19–35
Bibliography
1 O V Bogopol’skiĭ, Classifying the actions of finite groups on orientable surfaces of genus 4, Siberian Adv. Math. 7 (1997) 9 MR1604157
2 T Breuer, Characters and automorphism groups of compact Riemann surfaces, 280, Cambridge Univ. Press (2000) MR1796706
3 S A Broughton, Classifying finite group actions on surfaces of low genus, J. Pure Appl. Algebra 69 (1991) 233 MR1090743
4 S A Broughton, A Wootton, Finite abelian subgroups of the mapping class group, Algebr. Geom. Topol. 7 (2007) 1651 MR2366175
5 , GAP – Groups, Algorithms, and Programming, Version 4.4 (2006)
6 W J Harvey, Cyclic groups of automorphisms of a compact Riemann surface, Quart. J. Math. Oxford Ser. 17 (1966) 86 MR0201629
7 W J Harvey, On branch loci in Teichmüller space, Trans. Amer. Math. Soc. 153 (1971) 387 MR0297994
8 S P Kerckhoff, The Nielsen realization problem, Ann. of Math. 117 (1983) 235 MR690845
9 A Kuribayashi, H Kimura, Automorphism groups of compact Riemann surfaces of genus five, J. Algebra 134 (1990) 80 MR1068416
10 C H Sah, Groups related to compact Riemann surfaces, Acta Math. 123 (1969) 13 MR0251216
11 E Tyszkowska, Topological classification of conformal actions on elliptic-hyperelliptic Riemann surfaces, J. Algebra 288 (2005) 345 MR2146133